Alert archive / North Carolina / Flash Flood Warnings in 2010
Flash Flood Warning 52, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 19, 2010, 7:22 PM EDT for 4 counties in North Carolina. It was in force for 4 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2010, 7:22 PM EDT (23:22 UTC)
- Expired
- Aug 19, 2010, 11:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, NC, Montgomery County, NC, Randolph County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 146 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 7:54 PM EDT | FLASH FLOOD | 6 Wnw Eldorado, NC | ROAD CLOSED DUE TO FLOODING AT BLAINE RD AND PINEHAVEN DR. FLOODING STILL OCCURRING AT 830 PM. |
| Aug 19, 8:06 PM EDT | FLASH FLOOD | 1 Sw Troy, NC | WARNER RD CLOSED DUE TO FLOODING. |
| Aug 19, 8:30 PM EDT | FLASH FLOOD | 5 S Eldorado, NC | RIVER ROAD CLOSED DUE TO FLOODING. |
| Aug 19, 8:30 PM EDT | FLASH FLOOD | 6 Wnw Eldorado, NC | ROAD CLOSED DUE TO FLOODING AT BLAINE RD AND PINEHAVEN DR SINCE APPROX 830 PM. |
| Aug 19, 8:30 PM EDT | FLASH FLOOD | Richfield, NC | SEVERAL BUSINESSES FLOODED IN RICHFIELD OFF OF HWY 49 |
| Aug 19, 9:20 PM EDT | FLASH FLOOD | 3 N Biscoe, NC | S. MAIN ST IN STAR CLOSED DUE TO FLOODING. |
| Aug 19, 9:30 PM EDT | FLASH FLOOD | 1 Ene Richfield, NC | WATER RESCUE ON GOLD BRANCH RD NEAR BELL RD |
| Aug 19, 9:40 PM EDT | FLASH FLOOD | 4 Nnw Albemarle, NC | MOST OF HWY 52 NORTH OF ALBEMARLE IS CLOSED AND ROAD IS FLOODED IN MANY AREAS. |
| Aug 19, 10:30 PM EDT | FLASH FLOOD | Sse Biscoe, NC | HUNSUCKER RD CLOSED NEAR WHERE HWY 220 CROSSES OVER HWY 24/27 IN BISCOE SINCE 1030 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
492
WGUS52 KRAH 192322
FFWRAH
NCC057-123-151-167-200315-
/O.NEW.KRAH.FF.W.0052.100819T2322Z-100820T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
722 PM EDT THU AUG 19 2010
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STANLY COUNTY IN CENTRAL NORTH CAROLINA
MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1115 PM EDT
* AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER
SOUTHEASTERN DAVIDSON...SOUTHWESTERN RANDOLPH...NORTHERN MONTGOMERY
AND NORTHERN STANLY COUNTIES. DOPPLER RADAR ESTIMATED THAT AS MUCH
AS THREE INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE WARNED AREA.
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO MOVE
ACROSS THE AREA FOR THE NEXT HOUR OR TWO. THUS... ADDITIONAL
RAINFALL AMOUNTS OF TWO TO THREE INCHES WILL BE POSSIBLE.
* LOCATIONS THREATENED WITH FLOODING INCLUDE BADIN... BADIN LAKE...
RICHFIELD... NEW LONDON... NEWSOM... TROY... AND ALBEMARLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3550 8030 3551 8019 3562 8025 3560 7977
3546 7976 3531 7972 3532 8041
$$
772 follow-up statements
790
WGUS72 KRAH 200044
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
844 PM EDT THU AUG 19 2010
NCC057-123-151-167-200315-
/O.CON.KRAH.FF.W.0052.000000T0000Z-100820T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY NC-MONTGOMERY NC-RANDOLPH NC-DAVIDSON NC-
844 PM EDT THU AUG 19 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
SOUTHEASTERN DAVIDSON...SOUTHWESTERN RANDOLPH...NORTHERN MONTGOMERY
AND NORTHERN STANLY COUNTIES...
AT 8 PM EDT...LOCAL LAW ENFORCEMENT REPORTED HIGHWAY 49 WAS
IMPASSABLE ACROSS PORTIONS OF SOUTHERN DAVIDSON COUNTY... WITH AS
MUCH AS THREE TO FOUR FEET OF WATER CURRENTLY COVERING THE HIGHWAY.
ONE CAR WAS REPORTED TO BE STRANDED IN THE FLOOD WATERS ON HIGHWAY
49 IN THIS AREA. THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE TO MOVE
ACROSS SOUTHEASTERN DAVIDSON...SOUTHWESTERN RANDOLPH...NORTHERN
MONTGOMERY AND NORTHERN STANLY COUNTIES. DOPPLER RADAR ESTIMATED
THAT AS MUCH AS THREE TO FOUR INCHES OF RAIN HAS FALLEN OVER THE
WARNED AREA... WITH AN ADDITIONAL ONE TO THREE INCHES STILL POSSIBLE.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED
BADIN... BADIN LAKE... RICHFIELD... NEW LONDON... NEWSOM... TROY...
ALBEMARLE... AND LOCATIONS ALONG AND NEAR NC HIGHWAY 49 IN SOUTHERN
DAVIDSON COUNTY AND NORTHERN STANLY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3550 8030 3551 8019 3562 8025 3560 7977
3546 7976 3531 7972 3532 8041
$$
77774
WGUS72 KRAH 200314
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1114 PM EDT THU AUG 19 2010
NCC057-123-151-167-200320-
/O.EXP.KRAH.FF.W.0052.000000T0000Z-100820T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STANLY NC-MONTGOMERY NC-RANDOLPH NC-DAVIDSON NC-
1114 PM EDT THU AUG 19 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM EDT FOR
SOUTHEASTERN DAVIDSON...SOUTHWESTERN RANDOLPH...NORTHERN MONTGOMERY
AND NORTHERN STANLY COUNTIES...
AT 1110 PM EDT... WIDESPREAD HEAVY RAINS HAVE DISSIPATED OVER THE
WARNED AREA. SCATTERED LIGHT TO MODERATE RAINS WILL BE POSSIBLE INTO
THE EARLY MORNING HOURS. FLOOD WATERS HAVE RECEDED AND ADDITIONAL
FLOODING IS NOT FORECAST AT THIS TIME.
FLOOD WARNINGS CONTINUE FOR SOUTHEAST MONTGOMERY COUNTY UNTIL 115
AM.
LAT...LON 3550 8030 3551 8019 3562 8025 3560 7977
3546 7976 3531 7972 3532 8041
$$
14What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:50 PM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Aug 19, 2:50 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 250 PM EDT THU AUG 19 2010 .SYNOPSIS... A COLD FRONT WILL DRIFT SLOWLY SOUTHWARD THROUGH NORTH CAROLINA TODAY. HIGH PRESSURE WILL BUILD IN FROM THE NORTH LATE TONIGHT THROUGH SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM THURSDAY... ...FLASH FLOOD WATCH REMAINS IN EFFECT TROUGH MIDNIGHT TONIGHT... LATEST SFC ANALYSIS CONTINUES TO INDICATE A QUASI-STATIONARY FRONT EXTENDING FROM EASTERN TN EAST-NORTHEAST TO NEAR RICHMOND VA. THE FRONT HAS MADE VERY LITTLE SOUTHWARD PROGRESS IN VA AS SOUTHERLY WINDS ARE NOW REPORTED IN CHARLES CITY AND WEST POINT. SLIGHTLY LOWER DEW POINTS HAVE MOVED INTO SOUTHERN PA AND MD THIS AFTERNOON. SOUTH OF THE FRONT SURFACE DEW POINTS ARE IN THE MID 70S ACROSS CENTRAL NC. A VERY MOIST AIR MASS REMAINS IN PLACE AS THE MORNING SOUNDING AT KGSO REPORTED PW OF 2.24 WHICH IS IN THE 99TH PERCENTILE AND 2 STANDARD DEVIATIONS OF NORMAL. KMHX HAD A PW OF 2.45 INCHES. BLENDED TOTAL PRECIPITABLE WATER PRODUCT NOW INDICATES A LARGE AREA OF TPW RANGING AROUND 2.5 INCHES ACROSS THE CENTRAL AND EASTERN CAROLINAS. VIS SAT SHOWS AN INCREASING NUMBER OF BREAKS IN THE OVC ACROSS SOUTHERN NC WHERE TEMPS ARE NOW IN THE MID 80S WITH DEW POINTS IN THE MID 70S YIELDING MLCAPE VALUES NOW NEAR 1500. EVEN IN CENTRAL NC WHERE THE LOW CLOUDS HAVE BEEN MORE STUBBORN SOME THIN SPOTS/BREAKS ARE NOW EVIDENT - EVEN OUTSIDE THE WINDOW HERE IN WEST RALEIGH. GIVEN THE LOW CLOUDS AND RAIN THIS MORNING...INSTABILITY IN THE PIEDMONT OF NC IS LIMITED BUT GIVEN THE HIGH DEW POINTS...THE INSTBAILITY HAS THE POTENTIAL TO JUMP UPWARD IF JUST A LITTLE SUNSHINE IS REALIZED. LATEST REGIONAL RADAR IMAGERY SHOWS CONVECTION FIRING IN VARIOUS LOCATIONS ACROSS THE REGION FROM DIFFERENT MECHANISMS. THUNDERSTORMS HAVE QUICKLY DEVELOPED NEAR KILM/KMYR DURING THE PAST HOUR IN A AREA OF ENHANCED INSTABILITY AND CONVERGENCE NEAR A REGION OF DIFFERENTIAL HEATING AND NEAR THE LAND/SEA INTERFACE. A LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS IN FAR NORTHWEST NC AND SOUTHWEST VA IS ASSOCIATED WITH MID LEVEL TROUGHINESS AND CONVERGENCE. MORE SCATTERED CONVECTION IS DEVELOPING ACROSS THE HIGHER TERRAIN IN THE SOUTHERN APPALACHIANS DOWNSTREAM OF A SHEAR AXIS VISIBLE ON WV IMAGERY. OTHER ISOLATED CONVECTION IS NOW BEGINNING TO DEVELOP NEAR ROCK HILL SC AND JUST WEST OF THE METROLINA REGION. LATEST HIGH RES NWP GUIDANCE SUGGESTS THAT THE SHOWERS AND THUNDERSTORMS WILL MOVE INTO AND DEVELOP ACROSS THE WESTERN AND NORTHERN PIEDMONT DURING THE NEXT FEW HOURS AND PUSH EASTWARD. OTHER THUNDERSTORMS WILL DEVELOP ACROSS THE COASTAL PLAIN LATE THIS AFTERNOON. THUNDERSTORMS SHOULD BE EFFICIENT RAIN PRODUCERS GIVEN THE DEEP MOISTURE IN PLACE AS NOTED WITH THE HIGH PWS. HEAVY RAINFALL WITH LOCALIZED FLOODING IS A REAL POSSIBILITY THIS AFTERNOON AND EVENING. SOME LOCATIONS ACROSS CENTRAL NC HAVE RECEIVED SEVERAL INCHES OF RAIN DURING THE PAST FEW DAYS FURTHER ENHANCING THE RISK. SEVERE THREAT IS MINIMAL AND SHOULD BE FOCUSED IN THE REGION OF GREATEST INSTABILITY IN THE SOUTHERN PIEDMONT...SANDHILLS AND SOUTHERN COASTAL PLAIN. GIVEN A SLIGHTLY STRONGER WIND FIELD WITH FAIRLY UNIDIRECTIONAL WESTERLY DEEP LAYER SHEAR AROUND 20 KTS...EXPECT CONVECTIVE ELEMENTS TO DEVELOP INTO LINE SEGMENTS AND CLUSTERS. THE FRONT IS EXPECTED TO SLOWLY DROP SOUTH AND EAST OVERNIGHT APPROACHING THE SC BORDER BY DAYBREAK. A DRIER AND LESS UNSTABLE AIRMASS WILL MOVE INTO AREA LATE TONIGHT ALLOWING PRECIPITATION TO DIMINISH FROM NORTHWEST TO SOUTHEAST AND SKIES TO PARTIALLY CLEAR. OVERNIGHT LOWS IN THE 68-74 RANGE LOOK GOOD. -BLAES && .SHORT TERM /FRIDAY THROUGH SUNDAY/... AS OF 230 PM THURSDAY... SHORT TERM MODEL IN DECENT AGREEMENT IN THEIR DEPICTION OF A SURFACE-850MB BOUNDARY EXITING THE SOUTHERN COUNTIES AROUND DAYBREAK FRIDAY. N-NE FLOW BEHIND THE LOW LEVEL BOUNDARY WILL GRADUALLY USHER IN DRIER MORE STABLE AIR INTO THE REGION FRIDAY INTO FRIDAY NIGHT. POSITION/ORIENTATION OF THE SURFACE-850MB HIGH SHOULD KEEP STABLE AIR MASS OVERHEAD...LIMITING CONVECTIVE DEVELOPMENT. LOW LEVEL THICKNESSES IN THE 1425-1430M RANGE UNDER FULL SUN TRANSLATE TO MAX TEMPS IN THE 90-95 DEGREE RANGE. UNDER MOSTLY CLEAR SKIES FRIDAY NIGHT....EXPECT MIN TEMPS IN THE UPPER 60S TO LOWER 70S. SATURDAY-SATURDAY NIGHT...GFS QUICKLY DIMINISHES/SCOOTS EWD THE MID/UPPER LEVEL RIDGE...ALLOWING MOISTURE TO RAPIDLY RETURN INTO CENTRAL NC BY SATURDAY AFTERNOON. MEANWHILE...NAM-WRF/SREF/ECMWF/GEM HOLD ONTO THE MID/UPPER LEVEL RIDGE THROUGH SATURDAY AFTERNOON THEN LOWER HEIGHTS ACROSS THE REGION SATURDAY NIGHT IN ADVANCE OF A S/W CROSSING THE LOWER GREAT LAKES. SINCE GFS HAS A TENDENCY TO BREAKDOWN EAST COAST RIDGES TOO QUICKLY...WILL FAVOR THE NAM/GEM/ECMWF SOLUTION WITH A SLOWER MOISTURE RETURN. LINGERING RIDGE ALOFT SHOULD MAINTAIN MOSTLY SUNNY/PARTLY CLOUDY SKIES WITH CLOUD COVERAGE (STILL LESS THAN 50 PERCENT) MORE PROMINENT WEST VERSUS EAST. LOW LEVEL THICKNESSES CHANGE LITTLE FROM FRIDAY SO EXPECT COMPARABLE MAX TEMPS. RETURN FLOW SATURDAY NIGHT WILL HAVE A UPSLOPE COMPONENT. THIS SHOULD CAUSE LOW STRATUS TO DEVELOP LATE SATURDAY NIGHT ALONG THE FOOTHILLS THEN SPREAD EAST INTO THE WESTERN PIEDMONT. MOISTURE APPEARS TOO SHALLOW TO GENERATE PRECIP. MIN TEMPS IN THE SOUTH AND WEST SHOULD BE A TAD WARMER THAN FRIDAY NIGHT DUE TO DEVELOPMENT OF LOW CLOUDS. SUNDAY...APPROACH OF MID LEVEL TROUGH AND INCREASING MOISTURE ADVECTION SHOULD RESULT IN MORE CLOUD COVERAGE AND AN INCREASING THREAT FOR A FEW SHOWERS AND T-STORMS IN THE WEST SUNDAY AFTERNOON. MORE CLOUDS IN THE WEST WILL LIMIT INSOLATION LEADING TO MAX TEMPS NOT AS HOT AS PREVIOUS DAYS. EXPECT SOME PARTIAL SUN IN THE EAST TO WARM TEMPS TO LEVELS AT OR ABOVE 90 DEGREES ONCE AGAIN. IF CLOUDS THICKER OR MORE WIDESPREAD THAN FORECAST...MAX TEMPS MAY END UP 2-3 DEGREES COOLER. OF NOTE...THE GFS MAINTAINS A MID LEVEL CIRCULATION THAT ONCE WAS T.D. 5 (WHICH HAS BEEN HANGING AROUND THE DEEP SOUTH FOR AT LEAST TWO WEEKS) AND TRAVERSES IT NE INTO CENTRAL NC SUN. OTHER MODEL GUIDANCE WASHES OUT THIS FEATURE OR HAS A SLOWER/WEAKER SOLUTION. THIS REMNANT CIRCULATION WILL NEED TO BE MONITORED FRIDAY THROUGH SATURDAY AS MOISTURE ASSOCIATED WITH THIS FEATURE MAY ENHANCE CONVECTIVE COVERAGE SUNDAY INTO SUNDAY NIGHT. IF THE GFS IS ONTO SOMETHING...THEN POPS WOULD NEED TO BE INCREASED DRAMATICALLY SATURDAY NIGHT INTO SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 200 PM THURSDAY... SOME DISAGREEMENT IN THE MODELS THIS PERIOD. FAIRLY STRONG UPPER RIDGE WILL INITIALLY EXTEND SW-NE FROM THE DESERT SW TO THE WESTERN GREAT LAKES. THIS FEATURE WILL AID TO DIG A L/W TROUGH FROM NEW ENGLAND SOUTHWARD TO THE CAROLINAS. THE ATTENDANT SURFACE BOUNDARY WILL AID TO FOCUS MOISTURE AND LIFT...LEADING TO A CHANCE OF SHOWERS AND T-STORMS ACROSS THE REGION SUNDAY NIGHT THROUGH MONDAY. MODEL DISCREPANCIES MORE EVIDENT TUESDAY AS ECMWF DEVELOPS A CLOSED UPPER LOW IN VICINITY OF THE DELMARVA WHILE THE GFS AND CANADIAN REMAIN PROGRESSIVE WITH THE UPPER TROUGH. THE ECMWF SOLUTION WOULD MAINTAIN A CONFLUENT CYCLONIC FLOW OVER THE NE SECTOR OF THE CWA RESULTING IN CHANCE POPS TUESDAY THROUGH WEDNESDAY. THE GFS/CANADIAN SOLUTION WOULD RESULT IN DRIER MORE STABLE AIR IN ANTICYCLONIC FLOW PATTERN...LIMITING POPS. BASED ON RECENT HISTORY WITH THE ECMWF OUTPERFORMING THE GFS...WILL LEAN TOWARD THE ECMWF SOLUTION FOR NOW. STILL...GREATEST THREAT FOR CONVECTION WILL BE SUNDAY NIGHT THROUGH MONDAY WITH THE PASSAGE OF THE LEAD SURFACE BOUNDARY AND UPPER SUPPORT. REGARDLESS OF WHICH MODEL SOLUTION VERIFIES...MAX TEMPS ACROSS THE REGION THROUGH THIS PERIOD WILL AVERAGE CLOSE TO NORMAL. PER ECMWF...CLOUDS AND LIGHT N-NE FLOW WOULD MAINTAIN A WEAK 850MB THERMAL TROUGH OVER THE REGION THROUGH MUCH OF THE PERIOD. THIS TYPE OF PATTERN USUALLY RESULTS IN NEAR OR SLIGHTLY BELOW NORMAL TEMPS. GFS/CANADIAN SUPPORT A LOW LEVEL ELY FLOW WHICH USUALLY RESULTS IN NEAR NORMAL TEMPS. && .AVIATION /18Z THURSDAY THROUGH MONDAY/... AS OF 135 PM THURSDAY... A VERY MOIST AIR MASS WILL REMAIN ACROSS CENTRAL NC THROUGH THE EVENING HOURS BEFORE A COLD FRONT DROPS SLOWLY SOUTH ACROSS THE AREA LATE TONIGHT AND FRIDAY. TAF LOCATIONS ARE REPORTING MAINLY MVFR CONDITIONS EARLY THIS AFTN WITH A COUPLE OF AREAS OF RAIN SHOWERS MOVING ACROSS CENTRAL NC. CIGS ARE PRESENTLY IN THE MVFR RANGE BUT GRADUALLY IMPROVING WITH BREAKS IN THE OVERCAST NOTED NEAR KHKY...KCLT AND KFAY WHICH WILL WORK THEIR WAY SLOWLY NORTH AND EAST. THE UPPER LEVEL WAVES/DISTURBANCES GENERATING THESE SHOWERS COMBINED WITH A SOUTHWARD ADVANCING COLD FRONT SHOULD RESULT IN SCATTERED TO NUMEROUS SHOWERS OR THUNDERSTORMS WITH REDUCED CIGS TO MVFR/IFR AT TIMES THIS AFTN AND EVE. INCREASED INSTABILITY AND WILL SUPPORT A GREATER THREAT OF THUNDERSTORMS AT KFAY...KRWI AND KRDU LATE THIS AFTN AND EVE. THE COLD FRONT WILL MOVE SOUTH ACROSS THE FORECAST AREA AFTER MIDNIGHT BRINGING THE THREAT OF SHOWERS TO AN END FROM NORTHWEST TO SOUTHEAST BETWEEN 04 AND 08Z. FAIR WEATHER WITH A LIGHT NORTHEAST WIND VEERING AROUND TO SOUTHEAST IS EXPECTED ON FRIDAY. LOOKING FURTHER AHEAD...FAIR WEATHER WITH VFR CONDITIONS ON FRIDAY WILL PERSIST INTO SUNDAY AS HIGH PRESSURE DOMINATES THE WEATHER ACROSS THE REGION. SOME MORNING FOG/STRATUS IS POSSIBLE SUN/MON. ADVERSE AVIATION ARE POSSIBLE ON MONDAY AS THE NEXT APPROACHES FROM THE NW. -BLAES && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...MWS NEAR TERM...BLAES/CBL SHORT TERM...WSS LONG TERM...WSS AVIATION...BLAES
Hazardous weather outlook, Aug 19, 10:32 AM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1032 AM EDT THU AUG 19 2010 NCZ007>011-021>028-038>043-073>078-083>086-088-089-200930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1032 AM EDT THU AUG 19 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NC TODAY. THE PRIMARY THREAT WILL BE FLASH FLOODING FROM LOCALLY HEAVY RAINFALL. AN ISOLATED STORM OR TWO THIS AFTERNOON AND THIS EVENING MAY PRODUCE FREQUENT LIGHTNING AND DAMAGING WIND GUSTS...ESPECIALLY ACROSS THE SOUTHERN PIEDMONT...THE SANDHILLS AND THE SOUTHERN COASTAL PLAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER...ESPECIALLY RAINFALL AMOUNTS IN EXCESS OF AN INCH IN LESS THAN AN HOUR...TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 19, 4:59 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EDT THU AUG 19 2010
NCZ073-083-192200-
ANSON-STANLY-
459 PM EDT THU AUG 19 2010
...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN STANLY AND
NORTHERN ANSON COUNTIES THROUGH 600 PM EDT...
AT 456 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
STANFIELD...OR ABOUT 14 MILES NORTH OF MONROE...MOVING EAST AT 15
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STANFIELD... LOCUST...
OAKBORO.... NORWOOD... AND ANSONVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3530 8043 3535 8012 3503 8010 3505 8030
3518 8029 3516 8034 3517 8038 3516 8040
3516 8043 3515 8045 3518 8050
TIME...MOT...LOC 2056Z 268DEG 13KT 3519 8047
77Special weather statement, Aug 19, 6:46 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT THU AUG 19 2010
NCZ074-192345-
MONTGOMERY-
646 PM EDT THU AUG 19 2010
...HEAVY RAIN WILL MOVE ACROSS MONTGOMERY COUNTY THROUGH 745 PM
EDT...
AT 646 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER BADIN LAKE...OR ABOUT 9 MILES NORTHEAST OF
ALBEMARLE...MOVING EAST AT 10 MPH.
SOME LOCATIONS WHICH WILL EXPERIENCE HEAVY RAIN INCLUDE...TROY.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3551 8018 3550 7976 3518 7972 3536 8004
3541 8008 3546 8011 3548 8015
TIME...MOT...LOC 2246Z 279DEG 10KT 3544 8006
14The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:10 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 27 min |
| Aug 18, 8:32 PM EDT | Special Weather Statement | RAH | Wayne | 43 min |
| Aug 18, 8:51 PM EDT | Special Weather Statement | RAH | Sampson | 39 min |
| Aug 18, 9:09 PM EDT | Special Weather Statement | RAH | Cumberland | 66 min |
| Aug 18, 9:30 PM EDT | Areal Flood Advisory | RAH | Sampson | 90 min |
| Aug 18, 9:34 PM EDT | Areal Flood Advisory | RAH | Cumberland | 116 min |
| Aug 18, 9:44 PM EDT | Special Weather Statement | RAH | Sampson | 61 min |
| Aug 18, 9:58 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 45 min |
| Aug 18, 10:50 PM EDT | Flash Flood Warning | RAH | Sampson | 3 hr |
| Aug 18, 11:02 PM EDT | Special Weather Statement | RAH | Forsyth | 58 min |
| Aug 18, 11:20 PM EDT | Special Weather Statement | RAH | Cumberland | 55 min |
| Aug 18, 11:28 PM EDT | Areal Flood Advisory | RAH | Cumberland | 3 hr |
| Aug 19, 1:08 AM EDT | Areal Flood Advisory | RAH | Hoke | 112 min |
| Aug 19, 2:14 AM EDT | Flash Flood Warning | RAH | Hoke, Scotland | 2 hr |
| Aug 19, 2:27 AM EDT | Areal Flood Advisory | RAH | Cumberland | 2 hr |
| Aug 19, 6:01 AM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Stanly | 119 min |
| Aug 19, 10:12 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 18 hr |
| Aug 19, 4:59 PM EDT | Special Weather Statement | RAH | Stanly | 61 min |
| Aug 19, 6:46 PM EDT | Special Weather Statement | RAH | Montgomery | 59 min |
| Aug 19, 7:31 PM EDT | Special Weather Statement | RAH | Moore | 59 min |
Nearby
Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.